Discrete Dynamics in Nature and Society

Discrete Dynamics in Nature and Society / 2007 / Article

Research Article | Open Access

Volume 2007 |Article ID 051406 | https://doi.org/10.1155/2007/51406

Xiaohua Ding, Huan Su, "Dynamics of a Discretization Physiological Control System", Discrete Dynamics in Nature and Society, vol. 2007, Article ID 051406, 16 pages, 2007. https://doi.org/10.1155/2007/51406

Dynamics of a Discretization Physiological Control System

Received31 May 2006
Revised19 Nov 2006
Accepted20 Nov 2006
Published04 Feb 2007

Abstract

We study the dynamics of solutions of discrete physiological control system obtained by Midpoint rule. It is shown that a sequence of Hopf bifurcations occurs at the positive equilibrium as the delay increases and we analyze the stability of the solution of the discrete system and calculate the direction of the Hopf bifurcations. The numerical results are presented.

References

  1. M. C. Mackey and L. Glass, “Oscillation and chaos in physiological control systems,” Science, vol. 197, no. 4300, pp. 287–289, 1977. View at: Publisher Site | Google Scholar
  2. M. C. Khoo, R. E. Kronauer, K. P. Strohl, and A. S. Slutsky, “Factors inducing periodic breathing in humans: a general model,” Journal of Applied Physiology, vol. 53, no. 3, pp. 644–659, 1982. View at: Google Scholar
  3. H. T. Milhorn Jr., R. Benton, R. Ross, and A. C. Guyton, “A mathematical model of the human respiratory control system,” Biophysical Journal, vol. 5, no. 1, pp. 27–46, 1965. View at: Google Scholar
  4. G. S. Longobardo, N. S. Cherniack, and A. P. Fishman, “Cheyne-Stokes breathing producted by a model the human respiratory system,” Journal of Applied Physiology, vol. 21, no. 6, pp. 1839–1846, 1966. View at: Google Scholar
  5. N. S. Cherniack and G. S. Longobardo, “Cheyne-Stokes breathing. An instability in physiologic control,” The New England Journal of Medicine, vol. 288, no. 18, pp. 952–957, 1973. View at: Google Scholar
  6. V. Wulf and N. J. Ford, “Numerical Hopf bifurcation for a class of delay differential equations,” Journal of Computational and Applied Mathematics, vol. 115, no. 1-2, pp. 601–616, 2000. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  7. A. Bellen and M. Zennaro, Numerical Methods for Delay Differential Equations, Numerical Mathematics and Scientific Computation, The Clarendon Press, Oxford University Press, New York, NY, USA, 2003. View at: Zentralblatt MATH | MathSciNet
  8. K. Feng, Collected Works of Feng Kang (II), National Defence Industry Press, Beijing, China, 1995.
  9. E. Hairer and G. Wanner, Solving Ordinary Differential Equations II: Stiff and Differential Algebraic Equations, Springer, New York, NY, USA, 1993.
  10. B. D. Hassard, N. D. Kazarinoff, and Y. H. Wan, Theory and Applications of Hopf Bifurcation, vol. 41 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, UK, 1981. View at: Zentralblatt MATH | MathSciNet
  11. V. Wulf and N. J. Ford, “Numerical Hopf bifurcation for a class of delay differential equations,” Journal of Computational and Applied Mathematics, vol. 115, no. 1-2, pp. 601–616, 2000. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  12. Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, vol. 112 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1995. View at: Zentralblatt MATH | MathSciNet
  13. S. Ruan and J. Wei, “On the zeros of transcendental functions with applications to stability of delay differential equations with two delays,” Dynamics of Continuous, Discrete & Impulsive Systems. Series A. Mathematical Analysis, vol. 10, no. 6, pp. 863–874, 2003. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  14. J. Dieudonné, Foundations of Modern Analysis, vol. 10 of Pure and Applied Mathematics, Academic Press, New York, NY, USA, 1960. View at: Zentralblatt MATH | MathSciNet
  15. V. Wulf, Numerical analysis of delay differential equations undergoing a Hopf bifurcation, Ph.D. thesis, University of Liverpool, Liverpool, UK, 1999.

Copyright © 2007 Xiaohua Ding and Huan Su. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views98
Downloads370
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.